Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 465, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Oct 4, 2000, 3:49 PM CDT for Bond County, Clinton County, Illinois. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Oct 4, 2000, 3:49 PM CDT (20:49 UTC)
- Expired
- Oct 4, 2000, 4:30 PM CDT
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bond County, IL, Clinton County, IL
The radar
The St Louis radar (KLSX), 107 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 4:15 PM CDT | Thunderstorm Wind 65 E | Stolletown, IL | |
| Oct 4, 4:15 PM CDT | Hail 1 | Stolletown, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 042050 SVRSTL ILC005-027-042130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 349 PM CDT WED OCT 4 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BOND COUNTY IN SOUTH CENTRAL ILLINOIS NORTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 430 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHWEST OF POCAHONTAS...MOVING EAST AT 35 MPH. * LOCATIONS IN THE PATH... ST. ROSE JAMESTOWN POCAHONTAS BEAVER CREEK GREENVILLE KEYESPORT BOULDER THE PRIMARY THREAT WILL BE LARGE HAIL. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS Q8UICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3900 8964 3859 8961 3859 8915 3898 8926 RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 3:00 PM CDT, 49 minutes earlier.
Area forecast discussion, Oct 4, 3:00 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT WED OCT 4 2000 18Z SFC ANALYSIS PLACED SFC FRONT ROUGHLY ALONG A MVN-FAM-TBN LINE. MODELS LOOK TO BE IN OVERALL AGREEMENT IN HOLDING THE FRONT NEARLY STATIONARY AS TWO WEAK SFC LOWS NOW OVER OK CONSOLIDATE AND MOVE NE ALONG IT. THIS LACK OF MOVEMENT LOOKS GOOD GIVEN LACK OF RISING PRESSURE NORTH OF FRONT. LOW LEVEL JET WILL BACK AND INCREASE TO 35 KTS PROVIDING DECENT LOW LEVEL MOISTURE CONVERGENCE AND THETA-E ADVECTION NORTH OF SFC FRONT THIS EVENING INTO THE OVERNIGHT. CURRENT CATEGORICAL AND LIKELY WORDING IN CURRENT ZONES LOOK GOOD. SHOWALTER'S SHOULD BE AOB -2 WITH 0-6KM SHEAR AOA 40KTS...BRINGING SOME SEVERE POTENTIAL PER SWODY1. PW'S ALSO INCREASE UP TO 1.80 INCHES OVER CNTRL MO...INDICATING SOME POTENTIAL FOR LOCALLY HEAVY RAINFALL. HIGH FFG VALUES AND CORFIDI/MEAN WIND VECTORS PRECLUDE NEED FOR FLASH FLOOD WATCH AS LOW LEVEL JET THEN VEERS BACK WLY TOWARD MORNING. FRONT WILL THEN MOVE SOUTH TOMORROW AS LOW MOVES EAST OF THE AREA. FRONTOGENTICAL FORCING BEHIND FRONT INCREASES AND SHIFTS SOUTH DURING THE DAY...SO WILL NEED TO KEEP THE LIKELY AND CATEGORICAL POPS TOMORROW. AVN IS ONLY MODEL THAT TRIES TO KEEP PRECIP GOING THURSDAY NIGHT INTO FRIDAY...BUT DIVERGENCE AND OMEGA FIELDS LOOK OVERDONE. WILL KEEP SOME CHANCE OF RAIN WITH POST FRONTAL PRECIP IN SOUTHERN PART OF CWFA...BUT LACK OF MID LEVEL FORCING AND FRONT MOVING FARTHER SOUTH WOULD DISCOUNT THE AVN SOLUTION. TEMPS ARE A BIG ISSUE WITH THIS PACKAGE. TEMPS ARE TRICKY TONIGHT BECAUSE OF FRONT PROXIMITY AND LOW CLOUDS. GUIDANCE TEMPS ARE TOO WARM WITH CURRENT TEMPS...SO WILL PROBABLY JUST GO WITH LOWS A CATEGORY BELOW CURRENT TEMPS NORTH OF THE FRONT AND NEAR GUIDANCE TO THE SOUTH. WITH LOW CLOUDS AND STRONG LOW LEVEL CAA...WILL NEED TO USE FALLING TEMPS TOMORROW. SOME CLOUDS AND WIND ON FRIDAY MORNING MAY PREVENT FROST THREAT BECAUSE OF WINDS AND CLOUDS. IN THE EXTENDED...MEDIUM RANGE MODELS LOOK TO BE IN REASONABLE AGREEMENT WITH MASS FIELDS AT SFC AND 500 MB. UPPER LOW OVER THE GREAT LAKES ON SATURDAY MORNING WILL SHIFT INTO QUEBEC BY MONDAY. 1045 MB HIGH OVER THE DAKOTAS ON SATURDAY MORNING WILL WEAKEN AND MOVE INTO THE SERN U.S.. FORCING FOR PRECIP SHOULD BE CLEAR OF AREA LEAVING A DRY BUT COOL EXTENDED. 850 MB TEMPS SUGGEST GOING A BIT ABOVE MRF OBJECTIVET TEMP GUIDANCE. .STL...NONE BRITT NNNN
In the hours before
Local storm report, Oct 4, 9:57 AM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
957 AM CDT WED OCT 04 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
855 AM GREENVILLE IL 0.88 INCH HAIL
10/04/00 BOND DIME TO NICKEL SIZED HAIL
REPORTED BY SEVERE
WEATHER SPOTTER.Special weather statement, Oct 4, 12:09 PM CDT, 3 hours 40 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-051100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1209 PM CDT WED OCT 4 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ALONG AND SOUTH OF A ROLLA TO ST. LOUIS TO LITCHFIELD LINE. SPOTTER ACTIVATION MAY BE NEEDED IN THESE AREAS. A COLD FRONT WILL BECOME NEARLY STATIONARY TODAY OVER THE SOUTHERN AND EASTERN PARTS OF THE AREA. THIS FRONT IS EXPECTED TO PRODUCE SCATTERED THUNDERSTORMS THROUGH TONIGHT. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL AND LOCALLY DAMAGING WINDS. @ THIS OUTLOOK WILL BE UPDATED AS NEEDED. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF CENTRAL AND EASTERN MISSOURI AND SOUTHWEST ILLINOIS. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 9:10 AM CDT | Severe Thunderstorm Warning | LSX | Marion | 50 min |
| Oct 4, 3:14 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 46 min |
| Oct 4, 4:17 PM CDT | Severe Thunderstorm Warning | LSX | Madison | 43 min |
| Oct 4, 4:28 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton | 47 min |
| Oct 4, 4:49 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 41 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.